How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Vakul Aren Your Own Question
Vakul Aren
Vakul Aren, Doctor
Category: Health
Satisfied Customers: 4157
Experience:  MBBS,DTM&H( Univ of Liverpool),34yrs experience in practice
15267045
Type Your Health Question Here...
Vakul Aren is online now
A new question is answered every 9 seconds

How do I wean myself off of 300mg/day of Gabapentin? I am

Customer Question

How do I wean myself off of 300mg/day of Gabapentin? I am miserable.
JA: What are all the symptoms you're experiencing (e.g. loss of appetite, fever, rash)?
Customer: I am so distended that I can't get my pants on. I have been on it for 3 days.
JA: Anything else in your medical history you think the doctor should know?
Customer: I am 70 yrs. old so there is a lot but I can't see it related to 'tis. I was put on because of pain from a back injury.
JA: Have you had any recent injuries? What seems to make the pain better or worse?
Customer: I am on Percocet as needed. I use ice, massage, chiropractic
Submitted: 4 months ago.
Category: Health
Expert:  Vakul Aren replied 4 months ago.

Hello,I am Dr. Aren and i will help with your query.Gabapentin at low dose of 3oo mgms/day started on;ly 3 days previously can be withdrawn after discussing it with the prescribing doctor or your PCP.The low dose and short duration suggest that you can quit abruptly,but there have been serious reactions to withdrawal of the drug.it would be prudent to discuss this with your doctor who can taper it off/stop it under his supervision.